IV Immunoglobulin - any advice

Hi everyone, and a happy Easter to all hope you are enjoying the holidays.

As title suggests I am after any advice from anyone who has had IVIG. My son had his first dose over last weekend - 2 lots of 16 hour infusions. He tolerated it well and apart from a sore cannula site he left hospital on Monday hapy and bubbly. By Monday night he had slight headache and a bad nose bleed, he was feeling abit under the weather on Tuesday with an intermittent headache. On Wednesday lunchtime the headache became worse and he felt sick, by the evening he was almost crying from the headache, had a temperature and vomitted a number of times. It eased off a bit by Thursday and on Friday he was ok but felt sick if he walked around too much!

Apparently it would be unusual for someone to have effects after the treatment if they had been ok during it so it may just be a coincidence - but wondered if anyone had anything they could share with me?

Thanks Nikki

3 Replies

oldestnewest
  • Hi Koolkat,

    Sorry to hear about the problems your son has had. I would suggest that the place to ask about immunoglobulin infusions would be the messageboard of the Primary Immunodeficiency Association: pia.org.uk/forum99849144/li...

    They will have a lot of advice and knowledge about infusions and their side-effects.

    xx

  • Thanks - will have a look ... Jay is having the infusions for his Asthma to try and reduce his need for daily Pred. Apparently it will take about 6 months to see if it will help.

    Hopefully will see a difference as we had little success with Xolair.

  • I don't think they'll have a lot of information on the use of immunoglobulins in asthma, but in terms of the unpleasant side-effects Jay has been suffering I'm sure they'll be able to help, or at least let you know if it's normal/likely to continue.

    x

You may also like...